Collapsing irreducible 3-manifolds with nontrivial fundamental group

L. Bessières, G. Besson, M. Boileau, S. Maillot, J. Porti

Research output: Contribution to journalArticleResearchpeer-review

9 Citations (Scopus)


Let M be a closed, orientable, irreducible, non-simply connected 3-manifold. We prove that if M admits a sequence of Riemannian metrics which volume-collapses and whose sectional curvature is locally controlled, then M is a graph manifold. This is the last step in Perelman's proof of Thurston's Geometrisation Conjecture. © Springer-Verlag 2009.
Original languageEnglish
Pages (from-to)435-460
JournalInventiones Mathematicae
Issue number2
Publication statusPublished - 1 Dec 2009


Dive into the research topics of 'Collapsing irreducible 3-manifolds with nontrivial fundamental group'. Together they form a unique fingerprint.

Cite this